MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-18
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: phenom 27 microcatheter, product id: fg15150-0615-1s (lot: 231661991); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline flex with shield technology stent (ped2-450-18) was delivered via a phenom 27 microcatheter, however, during deployment, the distal tip end of the stent was difficult to open.Despite various maneuvers by the operator, the stent remained difficult to open.The entire system (pipeline and microcatheter) was removed from the patient's body, and it was found that the tip end of the stent was damaged and the distal tip of the microcatheter was kinked.The microcatheter was replaced with a new microcatheter of the same model and from the same lot, and the stent was replaced with a new pipeline stent (ped2-450-20) to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery on (b)(6) 2025 for treatment of an unruptured, saccular, left internal carotid artery posterior communicating artery segment aneurysm with a max diameter of 10 mm and a 5 mm neck diameter.The landing zone arterial diameter was 3.7 mm distally and 4.57 mm proximally.It was noted the patient's vessel tortuosity was normal.Femoral artery access vessel diameter was 10 mm.The angiographic result post procedure was reported as posterior communicating artery aneurysm and showed contrast agent retention in the aneurysm.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).The pipeline was not positioned in a bend and was resheathed less than or equal to 2 times.
 
Additional Manufacturer Narrative
Product analysis as found condition: the pipeline flex w/ shield device and phenom-27 micro catheter were returned for analysis pipeline flex w/ shield revascularization device and phenom-27 micro catheter were returned within a shipping box and within a sealed plastic biohazard pouch.The already deployed pipeline flex w/ shield braid was returned within the same biohazard pouch.Visual inspection/damage location details: the pipeline flex w/ shield hypotube was found undamaged and unstretched with the ptfe shrink tubing still intact.No damages were found with the resheathing marker, re-sheathing pad or with the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The tip coil was found stretched.Both ends of the already detached braid were found fully opened, damaged and frayed.The mid braid and one braid end were found flattened.No damages were found with the phenom-27 hub.The phenom-27 micro catheter body was found kinked at ~25.5cm and ~10.5cm from the distal end.The distal tip and distal marker band were found undamaged.Testing/analysis: the phenom-27 total length was measured to be ~157.8cm and the usable length was measured to be ~151.2cm, which is within specification (specification: total(ref)= 156.5cm, usable = 150cm ±5cm).Conclusion: based on the analysis findings, the customer report of ¿failure/incomplete open distal (flex)¿ could not be confirmed as the braid was returned fully open.Possible causes for failure to open during the procedure include, but not limited to, patient vessel tortuosity, damaged braid, braid improperly sized to anatomy, braid was overstretched during delivery, user deploys braid in vessel braid, presence of other indwelling stents or inappropriate anatomy.The braid was confirmed ¿damaged¿ as well as found frayed/flattened.Potential causes for braid damage are resheathing more than 2 times, high force delivery, over-manipulation, delivering/retracting delivery wire against resistance, deploying/resheathing braid against resistance, or damage during return shipping as the braid was returned already deployed and out of its protective introducer sheath and dispenser coil.Customer reported all devices were prepared per ifu, pipeline not placed within a bend, pipeline was resheathed less than or equal to two times and patient vessel tortuosity as normal.The likely cause could not be determined.The pipeline tip coil was found stretched, indicative of resistance.The customer report of ¿catheter kink/damage¿ was confirmed, which may contribute towards resistance and subsequent braid damage/f ailure to open.Possible causes for catheter kinking include, but not limited to, patient vessel tortuosity, guidewire/delivery system removed aggressively, catheter entrapment, or user advances/retrieves device against resistance.The phenom-27 micro catheter is compatible for use with the pipeline flex w/ shield.There is no indication that the event is related to a potential manufacturing issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received.It was clarified that the microcatheter was kinked.
 
Additional Manufacturer Narrative
¿ updated b5, d9 ¿ h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received the causes of the stent failure to open and stent damage were not determined.No kinking was detected in the catheter, and there was no friction or difficulty during delivery or positioning.No resistance was encountered in any section of the catheter.A continuous saline flush was administered and maintained as indicated in the ifu.No damage to the pipeline pushwire was observed.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23983623
Report Number2029214-2026-00020
Device Sequence Number10717180
Product Code OUT
UDI-Device Identifier00763000449377
UDI-Public(01)00763000449377(17)280826(10)D060850
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-18
Device Catalogue NumberPED2-450-18
Device Lot NumberD060850
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2025
Supplement Date Received by Manufacturer01/12/2026
02/02/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date02/02/2026
02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age72 YR
Patient SexFemale